MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II UNITIZED SHUNT, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II UNITIZED SHUNT, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27820
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the shunt did not drain cerebrospinal fluid.The shunt was repositioned multiple times as well as the valve was pumped to encourage drainage without any success.It was stated the device was replaced with another manufacturer's device.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for valve flux, reflux, siphon, preimplantation and pressure-flow testing.Water was able to flow though the valve during testing.Therefore, the nature of the complaint could not be replicated by laboratory personnel.It did not meet the requirements for leak testing due to a puncture in the reservoir.It is unknown how or when the damage occured.The ifu cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of component.Such damage may lead to loss of shunt integrity¿¿ proteinaceous debris was observed on the exterior of the valve.Crystalline debris was observed on the interior of the valve.The in structions for use cautions, ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris¿ and ¿care must be taken to ensure that particulate contaminates are not introduced into the shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.Particulate matter that enters the shunt system may result in shunt occlusion, or may also hold pressure/flow controlling mechanisms open, resulting in overdrainage.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II UNITIZED SHUNT, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8561761
Report Number2021898-2019-00165
Device Sequence Number1852292
Product Code JXG
UDI-Device Identifier00643169975644
UDI-Public00643169975644
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number27820
Device Catalogue Number27820
Device Lot NumberE33244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR